Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 13, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 1, 2025, 2:50 AM CDT for Furnas County, Harlan County, Nebraska; Phillips County, Rooks County, Kansas. It took effect at Apr 1, 2025, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2025, 2:50 AM CDT (07:50 UTC)
- In effect from
- Apr 1, 2025, 2:00 PM CDT
- Expired
- Apr 1, 2025, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Rooks County, KS, Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS83 KGID 010750 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 250 AM CDT Tue Apr 1 2025 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING... KSZ005-017-NEZ082-083-011900- /O.NEW.KGID.FW.W.0013.250401T1900Z-250402T0100Z/ Phillips-Rooks-Furnas-Harlan- 250 AM CDT Tue Apr 1 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FURNAS AND HARLAN COUNTIES IN NEBRASKA, AND PHILLIPS AND ROOKS COUNTIES IN KANSAS... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM this afternoon to 8 PM CDT this evening. * WINDS...From the southwest sustained 20 to 30 MPH with gusts 35 to 45 MPH. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * IMPACTS...Any fire that develops will spread quickly. Outdoor burning is not recommended. * ADDITIONAL DETAILS...There is some uncertainty regarding the severity of fire weather conditions this afternoon, depending on how aggressively warm/dry air surges into the area behind a passing dryline. In addition to the wildfire threat, parts of the Warning area could possibly also experience visibility reduction from blowing dust, along with the development of a few thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Pfannkuch
2 follow-up statements
989 WWUS83 KGID 011759 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 1259 PM CDT Tue Apr 1 2025 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING... KSZ005-017-NEZ082-083-020100- /O.CON.KGID.FW.W.0013.250401T1900Z-250402T0100Z/ Phillips-Rooks-Furnas-Harlan- 1259 PM CDT Tue Apr 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FURNAS AND HARLAN COUNTIES IN NEBRASKA, AND PHILLIPS AND ROOKS COUNTIES IN KANSAS... * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fire that develops will spread quickly. Outdoor burning is not recommended. * ADDITIONAL DETAILS...There is some uncertainty regarding the severity of fire weather conditions this afternoon, depending on how aggressively warm/dry air surges into the area behind a passing dryline. In addition to the wildfire threat, parts of the Warning area could possibly also experience visibility reduction from blowing dust, along with the development of a few thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
892 WWUS83 KGID 020054 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 754 PM CDT Tue Apr 1 2025 KSZ005-017-NEZ082-083-020200- /O.EXP.KGID.FW.W.0013.000000T0000Z-250402T0100Z/ Phillips-Rooks-Furnas-Harlan- 754 PM CDT Tue Apr 1 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... Relative humidity values have improved this evening, so the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 1, 12:13 AM CDT, 2 hours 37 minutes earlier. Its key messages:
- Near-critical fire weather conditions and patchy blowing dust will be possible for portions of the area on Tuesday. Better chances for widespread near-critical fire weather conditions are expected on Wednesday.
- Strong to severe thunderstorms are expected Tuesday afternoon and evening across the region. Any storms that develop will have the potential of producing gusty winds, hail, and heavy rainfall.
- Periodic chances for rain will be possible Wednesday through Friday. A mix of rain and snow is not out of the question for Saturday.
Area forecast discussion, Apr 1, 12:13 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1213 AM CDT Tue Apr 1 2025 .KEY MESSAGES... - Near-critical fire weather conditions and patchy blowing dust will be possible for portions of the area on Tuesday. Better chances for widespread near-critical fire weather conditions are expected on Wednesday. - Strong to severe thunderstorms are expected Tuesday afternoon and evening across the region. Any storms that develop will have the potential of producing gusty winds, hail, and heavy rainfall. - Periodic chances for rain will be possible Wednesday through Friday. A mix of rain and snow is not out of the question for Saturday. && .DISCUSSION... Issued at 356 PM CDT Mon Mar 31 2025 Our active pattern will continue over the next few days, with chances for showers, thunderstorms, near-critical fire weather conditions, and perhaps an isolated occurrence of localized blowing dust. Visible satellite imagery shows some fair weather cu toward the northern portions of the Hastings forecast area, and mid-level clouds beginning to move in from the northwest. For the rest of today, expect highs temperatures to be below seasonal, topping out in the low to mid-50s. Highs for this time of year are typically in the mid to upper 50s. A few light sprinkles are showing up across portions of Dawson, Buffalo, Sherman and Valley counties. Some of these sprinkles may be falling as virga (evaporating before it reaches the ground). Tuesday, a broad upper trough sets up west to east from the PACNW to central Nebraska, and south to southern Nevada and northern Arizona. This trough will remain in place over the next few days, with embedded shortwaves lifting into our area, bringing chances for showers and thunderstorms. A mid-level low pressure system will develop to our west during the day, moving east across our region and the Dakotas. Sustained southerly winds around 20-25 MPH with gusts to 35 MPH will be possible from mid-morning Tuesday through the evening. Relative humidity values will fall into the 18-26 percent range during the afternoon. Near-critical fire weather conditions will be present for a few hours during the afternoon in the southwestern portions of our area. There will also be a non-zero chance for some patchy blowing dust, primarily in our Kansas counties Tuesday afternoon and into the early evening. Our primary source region for dust right now is from the Goodland and Dodge City CWAs, although any open fields may cause some localized reductions to visibility. We are not looking at a widespread "wall of dirt" type event with this system at this point in time for the Hastings CWA. Tuesday also brings a chance for strong to severe thunderstorms to the region. The best chance right now for storms will be from around 3 PM to midnight. Instability remains fairly weak and moisture will be fairly limited coming into our area. Storms that develop will primarily have hazards of hail up to the size of ping pong balls and winds gusting to around 60 MPH. An isolated tornado cannot be entirely ruled out, although better chances for this will be south of the forecast area, in portions of central Kansas. Wednesday, another trough lifts into the area from the Four Corners region. Limited moisture in the area along with lift from the trough may be enough to generate a few light showers in our northwestern portions of the area during the morning and afternoon. Chances are only at about 20%, and a slight shift further north of the trough would eliminate this chance for our area. Near-critical to isolated critical fire weather conditions are expected to develop in the afternoon. Sustained winds of 15-25 MPH with gusts to around 25-35 MPH are expected. The best chance for near-critical fire weather conditions will be for areas south of Highway 6 in Nebraska. Thursday and Friday, a series of shortwave troughs lift into the area, bringing periodic chances for a few showers. Expect temperatures to be slightly below normal, ranging from the upper 40s to mid-50s. Lows Friday morning will be mainly in the 30s, with slightly cooler temperatures (20s and 30s) expected Saturday morning. Models are continuing to show a shift to split flow heading into Friday and the weekend. The northern split should stay mainly in the Dakotas. The southern split will sent another shortwave into the Great Plains on Saturday, bringing more precipitation chances. Cooler air will filter in, bringing chances for a rain and snow mix with any precipitation that is able to fall. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1108 PM CDT Mon Mar 31 2025 A SFC low will move across the KS/NE tomorrow afternoon and evening. A tight gradient will be associated with this low pressure system so expect gusty SE-S winds from mid-morning through evening. Models are in disagreement with placement of convection HRRR and RAP tend to be farther east and the NAM is farther west. Felt a PROB30 is sufficient for now. Overnight a 50kts LLJ forms over the TAF sites, but due to gusty SFC winds I have not put a mention of LLWS in TAFs, but be aware there is a speed difference from 050 to SFC. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Wekesser AVIATION...NWS Hastings
Hazardous weather outlook, Mar 31, 3:08 PM CDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 308 PM CDT Mon Mar 31 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 308 PM CDT Mon Mar 31 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Expect weather impacts on Tuesday and Wednesday, including the potential for gusty winds, near critical fire weather conditions and strong to severe thunderstorms. Tuesday, a low pressure system will move into the region, bringing gusty winds with it. Sustained southerly winds up to 30MPH with wind gusts of 40-45MPH are expected from mid-morning Tuesday until the evening. Near critical fire weather conditions will be possible for the southwestern portion of the outlook area for a few hours during the afternoon. However, any fires that start with these gusty winds will have the potential to spread rapidly. Strong to severe thunderstorms will be possible from mid-afternoon Tuesday into the late evening hours. Right now, the main concerns will be ping pong ball size hail and winds gusting to around 60 MPH. Near-critical fire weather conditions will be possible Wednesday afternoon for areas along and south of Highway 6. Relative humidity values as low as 18-26 percent are expected, along with winds gusting to at least 20 to 30 MPH. A few areas may experience critical fire weather conditions for a few hours. && More information may be obtained at the following web page: https://www.weather.gov/hastings
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 6:38 PM CDT | Special Weather Statement | GID | Buffalo | 22 min |
| Apr 1, 6:54 PM CDT | Special Weather Statement | GID | Merrick | 21 min |
Nearby
Red Flag Warnings in Nebraska, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.